Wyoming, 2008Tornado in Wyoming, June 1, 2008
June 1, 2008 · NWS UNR · 1 event in 1 county or zone
A small tornado touched down in southwestern Campbell County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small tornado touched down in southwestern Campbell County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 1, 11:45 AM MST, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 1, 11:45 AM MST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1245 PM MDT SUN JUN 1 2008
.DISCUSSION...WATER VAPOR SHOWS JET STREAK NOSING INTO SRN WY EARLY
THIS AFTN. CONVECTIVE TEMPS HAVE BEEN REACHED IN MOST PLACES AND
STORMS HAVE ALREADY DEVELOPED IN AN AXIS FROM THE BLKHLS THRU NCNTRL
NEB. FOCUS WILL BE SVR WX CHANCES THROUGH TONIGHT ACRS OUR CWFA.
TONIGHT...CONVECTION WILL BE FAIRLY WDSPRD ACRS OUR AREA BY THIS
EVE. SBCAPES OF 1000-2000J/KG ALONG WITH AMPLE BULK SHEAR WILL
SUPPORT ROTATING UPDRAFTS. MOST AREAS UNDER THE THREAT FOR SVR
WX...WITH THE LEAST CHANCE ACRS FAR NWRN SD WHERE SHEAR PROFILES ARE
NOT AS FAVORABLE. TORNADO THREAT SHOULD REMAIN ISOLATED AS NEAR SFC
SHEAR PROFILES NOT OVERLY IMPRESSIVE. ACTIVITY WILL BE SUPPORTED
WELL INTO THE NIGHT AS LEFT FRONT QUAD OF JET STREAK PASSES OHD AND
LLJ INCREASES.
MONDAY...PCPN WILL LIKELY STILL BE AROUND IN THE MRNG AS THERE IS
SOME CHANCE OF AN MCS FORMING OVERNIGHT. UPR TROF AXIS WILL NOT
CROSS THE AREA UNTIL LATER IN THE AFTN...SO CONVECTION SHOULD ONCE
AGAIN BECOME FAIRLY WDSPRD. THERE IS A THREAT OF SVR WX...BEST
CHANCE SOUTH OF I-90 ACRS SD AHEAD OF CDFNT WHERE BEST INSTABILITY
AND SHEAR WILL EXIST.
TUESDAY...UPR LOW WILL PUSH ACRS ND. ALTHOUGH THERE WILL BE
INSTABILITY AROUND...WILL LOWER PCPN CHANCES SOMEWHAT AS CWFA WILL
LIKELY BE CAUGHT IN A MORE WLY DOWNSLOPE FLOW SOUTH OF THE UPR LOW.
EXTENDED...UNSETTLED WEATHER WILL CONTINUE THROUGH THE END OF THIS
WEEK WITH A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST
CHANCES WILL COME ON WEDNESDAY INTO THURSDAY AS A LARGE UPPER LOW
PUSHES OVER THE ROCKIES TOWARDS THE NORTHERN PLAINS.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON INTO THE EVENING...WITH SOME THUNDERSTORMS POSSIBLY
BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. SHOWER
ACTIVITY WILL BECOME MORE WIDESPREAD LATER THIS EVENING INTO EARLY
MONDAY MORNING...WITH CIGS LOWERING TO MVFR.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&
JOHNSON/SCHILD
Hazardous weather outlook, Jun 1, 5:14 AM MST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
614 AM MDT SUN JUN 1 2008
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-021300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
614 AM MDT (714 AM CDT) SUN JUN 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED RAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA TODAY. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS ACROSS MUCH OF THE AREA. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER DISTURBANCE WILL CROSS THE AREA ON MONDAY. SOME STRONG STORMS
ARE ALSO POSSIBLE AGAIN ON MONDAY AFTERNOON. ADDITIONAL WEATHER
DISTURBANCES WILL CROSS THE NORTHERN PLAINS THROUGH SATURDAY...
BRINGING A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Jun 1, 2:29 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
329 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 6 ESE FAIRBURN 43.65N 103.10W
06/01/2008 E1.00 INCH CUSTER SD TRAINED SPOTTER
&&
LCZEPYHALocal storm report, Jun 1, 2:38 PM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
338 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 9 S FOLSOM 43.70N 102.87W
06/01/2008 E0.88 INCH CUSTER SD LAW ENFORCEMENT
&&Local storm report, Jun 1, 2:45 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
345 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 7 S MARTIN 43.07N 101.73W
06/01/2008 E1.75 INCH BENNETT SD PUBLIC
&&
LCZEPYHALocal storm report, Jun 1, 3:13 PM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
413 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 11 SE RED SHIRT 43.54N 102.74W
06/01/2008 M1.50 INCH SHANNON SD NWS EMPLOYEE
0410 PM HAIL 5 SE SCENIC 43.73N 102.48W
06/01/2008 E0.75 INCH PENNINGTON SD LAW ENFORCEMENT
&&Local storm report, Jun 1, 3:21 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
421 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 12 SE RED SHIRT 43.53N 102.72W
06/01/2008 M2.50 INCH SHANNON SD NWS EMPLOYEE
&&Local storm report, Jun 1, 4:24 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
524 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL SHARPS CORNER 43.38N 102.40W
06/01/2008 E1.00 INCH SHANNON SD TRAINED SPOTTER
&&Tornado, Campbell
- When
- June 1, 4:40 PM MST to 4:41 PM MST
- Where
- Campbell County, 20 mi W of Wright
- Rating
- EF0
- Path length
- 0.02 mi
- Path width
- 10 yd
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.720, -105.871
A small tornado briefly touched down near the southern edge of the Pumpkin Buttes.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 1, 20082 deaths · 1 event
- Flooding in Iowa, June 1 to 30, 2008$1.1 billion · 21 events
- Flooding in Iowa, June 1 to 25, 2008$310 million · 14 events
- Flooding in Indiana, June 1 to 20, 2008$130 million · 4 events
- Hail and Damaging Winds in Arkansas, June 1, 2008$3.9 million · 65 kt wind · 55 events
- Flash Flooding and Hail in Oklahoma, June 1, 2008$307,000 · 2.75 in hail · 59 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$885,000 · 1.5 in hail · 31 events
- Flash Flooding and Flooding in Iowa, June 1 to 3, 2008$582,000 · 1.25 in hail · 35 events
- Heat and Drought in Texas, June 1 to 20, 2008$900,000 · 24 events
- Flooding in Nebraska, June 1 to 21, 2008$400,000 · 8 events
- Flash Flooding and Hail in Arkansas, June 1, 20081 injured · $93,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$121,000 · 50 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122743.